I’m sorry I’ve not written for a week, but last week I had a health set back. Because of having chronic lyme, I have real bad edema in both my legs. One of my legs started leaking a clear liquid. It is like one pore started sweating and water kept pouring out of it. It is actually called weepy leg syndrome. People who have edema that has been caused by massive infections or chemotherapy often times get lymph edema. And that is because there is so much pressure on your leg and the vascular lymphatic system is unable to pump that liquid back up to the body to be processed through the kidneys.
So my doctor immediately put me on a new antibiotic (the blue one in the photo). It is a rather high dose and she was hoping I’d have some fast results. She also gave me an herb to help my vascular system (the brown pill). My weepy leg syndrome dried up in a day or two.
When lymes patients start on a new antibiotic or change medication regimes, they often get a hexheimer reaction. Currently I’m right in the middle of one. I found this article that is reblogged in part on Lyme Disease Blog, please pop over to their blog to read more.
The Jarisch-Herxheimer reaction (or herx for short) is an inflammatory response to antibiotic treatment for certain diseases (although some non-antibiotic treatments can produce the reaction). It’s also referred to as a “healing crisis” or “die-off,” meaning a detoxification of dead or dying bacteria and other pathogenic organisms in the body.
A Herxheimer reaction feels like a worsening of illness symptoms and can include:
- sweating and chills
- rapid heart rate or palpitations
- shortness of breath
- muscle and joint aches and pains
- brain fog
- swollen glands
- ringing in the ears
- digestive issues
- unstable emotions
- general feeling of sluggishness
About the only symptom I am not getting is the rapid heart rate or palpitations. Herxing usually last me a little over a week. Then once the initial die-off happens, I start feeling better.
Hugs and blessings